Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 6, 2006, 3:45 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 3:45 PM PDT (22:45 UTC)
- Expired
- Jul 6, 2006, 5:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 147 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 062246 FFWVEF NVC017-070045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 545 PM PDT. * AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER HIGHWAY 93 BETWEEN MILE MARKERS 2 AND 12. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3695 11510 3685 11495 3709 11458 3727 11481 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:30 PM PDT, 15 minutes earlier.
Area forecast discussion, Jul 6, 3:30 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT THU JUL 6 2006 .SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER EASTERN NEVADA AND WESTERN ARIZONA INTO THE WEEKEND...RESULTING IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. FAR WESTERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA WILL BE IN DRIER AIR...AND WILL SEE ONLY A FEW THUNDERSTORMS. && .SHORT TERM...VERY ACTIVE CONVECTIVE AFTERNOON SO VIRTUALLY ALL ATTENTION PLACED ON FIRST 24 HOURS OF FORECAST. ALL STORMS TODAY FIRED UP FROM POINTS EAST OF THE WESTERN BORDER OF LINCOLN COUNTY. STRONGEST CELLS INITIALLY WERE IN MOHAVE COUNTY BUT MOVED INTO CLARK AND LINCOLN COUNTIES AS THE AFTERNOON PROGRESSED. PW SENSOR STILL SHOW OVER 1.3 INCHES IN LAS VEGAS WITH NEARLY THE SAME IN KINGMAN. OUT TO THE WEST THE MORNING SOUNDING IN EDWARDS HAD PW VALUES OF ONLY HALF AN INCH. WV SATELLITE LOOP CONCURS AND SHOWS THE VERY SHARP BOUNDARY BETWEEN THE MOIST AND DRY AIR. LOOP ALSO SHOWS MORE MOISTURE BUILDING FROM THE SOUTH WERE MEXICAN PW VALUES HAD BEEN UP TO 2 INCHES THE PAST DAY. MODELS AGAIN INDICATING MOISTURE TO BE DIMINISHING ABOUT A THIRD OF AN INCH OVER NEVADA AND ARIZONA BUT BASED ON SEVERAL RECENT RUNS THAT HAVE TRIED TO DRY US OUT TOO FAST AM VERY HESITANT TO GO ALONG WITH THAT IDEA. BIG KICKER TODAY THAT HELPED FIRE UP THE CONVECTION WAS A 50 TO 60 KT JET OVER ARIZONA ALONG WITH AN UPPER AIR DISTURBANCE OVER ARIZONA. THE JET WILL STILL BE OVER ARIZONA TOMORROW ALTHOUGH IT WILL BE WEAKER. BOTTOM LINE...CONVECTION SHOULD CONTINUE NEXT COUPLE OF DAYS IN THE EASTERN HALF OF THE CWA BUT BE LESS THAN TODAY DUE TO LESS SUPPORT ALOFT. .LONG TERM...AN AREA OF LOW PRESSURE WILL HANG OVER THE SOUTHWEST CONUS SUNDAY AND MONDAY MAINTAINING A FOCUS FOR THUNDERSTORMS OVER THE CENTRAL AND EASTERN CWA. BOTH THE GFS AND ECMWF CONTINUE TO INDICATE THAT DRYING WILL OCCUR TUESDAY AND WEDNESDAY WITH AN INCREASING SOUTHWEST FLOW ASSOCIATED WITH AN INCOMING SHORTWAVE. WITH THE DRIER AIRMASS...CONTINUED A DRY FORECAST IN THE DAY 5 TO 7 TIME PERIOD BUT MAINTAINED GHOST 10S OVER THE NORTHERN MOUNTAINS FOR POSSIBLE LINGERING MOISTURE AND THE POTENTIAL FOR WEAK DYNAMICS ASSOCIATED WITH THE SHORTWAVE. ONLY MINOR ADJUSTMENTS NEEDED TO TEMPERATURES. && .AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE FROM ABOUT LAS VEGAS AND EAST AND WILL AFFECT THE PEACH SPRINGS AND MORMON MESA CORRIDORS THROUGH AROUND 04Z. ISOLATED THUNDERSTORMS ARE LESS LIKELY BUT STILL POSSIBLE THROUGH SUNDOWN IN THE DAGGETT CORRIDOR MAINLY FROM LAS VEGAS TO THE NEVADA/CALIFORNIA STATELINE. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/SALMEN HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Jul 6, 3:42 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 PM PDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLASH FLOOD HIKO 37.60N 115.22W
07/06/2006 LINCOLN NV LAW ENFORCEMENT
NV DOT CLEARING FLOOD DEBRIS FROM NV HWY 318 NEAR HIKO.
&&
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Jul 6, 1:33 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 6, 2:10 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 6, 2:39 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 20 min |
| Jul 6, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 32 min |
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.